Alert archive / Maine / Wind Advisories in 2018
Wind Advisory 8, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Oct 17, 2018, 3:03 PM EDT for 8 counties in New Hampshire; 11 counties in Maine. It took effect at Oct 18, 2018, 3:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2018, 3:03 PM EDT (19:03 UTC)
- In effect from
- Oct 18, 2018, 3:00 AM EDT
- Expired
- Oct 18, 2018, 11:53 AM EDT
- In force
- 9 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850 WWUS71 KGYX 171903 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 303 PM EDT Wed Oct 17 2018 ...Strong gusty winds expected Thursday morning... .Cold air will move into the area bringing strong northwesterly flow. The strongest winds will be near daybreak as the cold air pushes across the region. MEZ007>009-012>014-018>028-NHZ004-006-008>010-012>015-180315- /O.NEW.KGYX.WI.Y.0008.181018T0700Z-181018T1800Z/ Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Northern Carroll-Southern Carroll-Merrimack-Belknap- Strafford-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Bridgton, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, North Conway, Albany, Conway, Chatham, Crawford Notch, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 303 PM EDT Wed Oct 17 2018 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM EDT THURSDAY... The National Weather Service in Gray has issued a Wind Advisory, which is in effect from 3 AM to 2 PM EDT Thursday. * Winds...Northwest 15 to 25 mph with gusts up to 46 mph. * Timing...Late tonight into Thursday morning. * Impacts...Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
427 WWUS71 KGYX 172249 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 649 PM EDT Wed Oct 17 2018 ...Strong gusty winds expected Thursday morning... .Cold air will move into the area on a strong northwesterly flow. The strongest winds will be near daybreak as the cold air pushes across the region. NHZ001>003-005-180700- /O.EXA.KGYX.WI.Y.0008.181018T0700Z-181018T1800Z/ Northern Coos-Southern Coos-Northern Grafton-Southern Grafton- Including the cities of Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Lebanon, Lyme, Ashland, Ellsworth, Holderness, Plymouth, and Rumney 649 PM EDT Wed Oct 17 2018 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM EDT THURSDAY... The National Weather Service in Gray has issued a Wind Advisory, which is in effect from 3 AM to 2 PM EDT Thursday. * Winds...Northwest 20 to 30 mph with gusts over 45 mph. * Timing...Late tonight into Thursday morning. * Impacts...Some power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MEZ007>009-012>014-018>028-NHZ004-006-008>010-012>015-180700- /O.CON.KGYX.WI.Y.0008.181018T0700Z-181018T1800Z/ Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Northern Carroll-Southern Carroll-Merrimack-Belknap- Strafford-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Bridgton, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, North Conway, Albany, Conway, Chatham, Crawford Notch, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 649 PM EDT Wed Oct 17 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM EDT THURSDAY... * Winds...Northwest 15 to 25 mph with gusts over 45 mph. * Timing...Late tonight into Thursday morning. * Impacts...Some power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
214 WWUS71 KGYX 180220 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1020 PM EDT Wed Oct 17 2018 ...Strong gusty winds expected Thursday morning... .Cold air will move into the area on a strong northwesterly flow. The strongest winds will be near daybreak as the cold air pushes across the region. MEZ007>009-012>014-018>028-NHZ001>006-008>010-012>015-181030- /O.CON.KGYX.WI.Y.0008.181018T0700Z-181018T1800Z/ Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll-Merrimack- Belknap-Strafford-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Bridgton, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, North Conway, Albany, Conway, Chatham, Crawford Notch, Lyme, Ashland, Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 1020 PM EDT Wed Oct 17 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM EDT THURSDAY... * Winds...Northwest 15 to 25 mph with gusts over 45 mph. * Timing...Late tonight into Thursday morning. * Impacts...Some power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
274 WWUS71 KGYX 180652 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 252 AM EDT Thu Oct 18 2018 ...STRONG WIND GUSTS THIS MORNING... .Cold air is pouring into the region now behind a strong cold front. Winds will gradually increase until around sunrise, when a period of strong wind gusts will be possible into mid morning or early afternoon. MEZ007>009-012>014-018>028-NHZ001>006-008>010-012>015-181500- /O.CON.KGYX.WI.Y.0008.181018T0700Z-181018T1800Z/ Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll-Merrimack- Belknap-Strafford-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Bridgton, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, North Conway, Albany, Conway, Chatham, Crawford Notch, Lyme, Ashland, Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 252 AM EDT Thu Oct 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * Winds...Northwest 15 to 25 mph with gusts up to 45 mph. * Timing...This morning. * Impacts...Scattered power outages are possible due to downed limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Legro
686 WWUS71 KGYX 181553 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1153 AM EDT Thu Oct 18 2018 ...Decreasing winds through evening... MEZ007>009-012>014-018>028-NHZ001>006-008>010-012>015-181700- /O.CAN.KGYX.WI.Y.0008.000000T0000Z-181018T1800Z/ Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll-Merrimack- Belknap-Strafford-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Bridgton, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, North Conway, Albany, Conway, Chatham, Crawford Notch, Lyme, Ashland, Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 1153 AM EDT Thu Oct 18 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Gray has cancelled the Wind Advisory. Winds will continue to be blustery this afternoon with a few gusts up to 30mph but will gradually decrease through the evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Oct 17, 11:38 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Oct 17, 11:38 AM EDT, 3 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
1138 AM EDT Wed Oct 17 2018
.SYNOPSIS...
A cold front will cross the region today and a strong northwest
flow will set up over the region behind the front tonight and
Thursday. A ridge of high pressure will build in from the west
Thursday night and will shift offshore on Friday. A cold front
will approach from the west friday night and will cross the
region on Saturday. Another strong northwest flow will set up
over the region behind the front Saturday night and Sunday. High
pressure will build in from the west Sunday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
1136am Update: Slowed down progression of arriving showers just
a tad based on regional radar and late morning observations.
Otherwise...temperatures are on target with only minor
adjustments to other fields.
1102am - Updated equipment section below.
930am update.. Just minor adjustments. Increased cloud cover
across much of New Hampshire with just the southwest portion
still clear skies. Not much evidence of precipitation hitting
the ground, so will keep the relatively low PoP values.
Update...Very light precip continues to slide across the
forecast area this morning...in response to jet streak forcing
and weak frontogenesis in the mid levels. Not really expecting
much besides a trace of precip outside of the mtns...so PoP
remains on the low side. There could be some light measurable
precip in the mtns though...where orographic lift helps out and
there is just less of a dry layer to fall thru. Cold front is
starting to take shape on regional radars...with convective
showers and lake effect precip developing.
Previous discussion...Early this morning much of the forecast
area will be in the left exit region of a near stationary jet
streak. Already seeing the cold clouds tops expanding in
coverage...and this will continue aid in some weak mid level
frontogenesis as a strong cold front approaches. Regional radars
show reflectivity blossoming a bit...but not seeing any reports
of precip at ground level. Still expect that eventually some of
this reaches the ground with sustained forcing thru 8 AM.
Basically some light snow or rain showers...but no accumulations
are expected outside of the highest terrain.
Then focus turns to the cold front. Hi-res guidance is showing a
window between noon and 4 PM that the boundary crosses the
forecast area. It is strong enough that some convection is
possible along the leading edge. Would not be totally surprised
if some of these had a clap of thunder or put down some
graupel...given how cold the trailing air mass is...but I do not
feel the threat is widespread enough to include thunder in the
grids. Breezy WSW winds will shift sharply and increase behind
the front. With the convection could see a couple gusts in
excess of 40 mph...but generally expecting afternoon gusts in
the 25-35 mph range.
&&
.SHORT TERM /THURSDAY/...
Strongest CAA arrives tonight as main trof axis passes the
region. Wind max does not look quite as strong as last
night...but some hi-res guidance does have a pocket of H8 winds
around 50 kts early Thu. That could bring another period of
advisory to near-advisory level wind gusts. Seeing as how
confidence is not quite high enough on areal extent and strength
of wind gusts...no advisory planned at this time. Strong CAA
continues right thru the day Thu...so gusty NW winds will
continue into the afternoon.
With CAA dominating the 24 hours...I generally used mixed down
temps or raw 2 m temps from guidance for temp trends. While
widespread 30s are expected tonight...and will feel much
colder...the well mixed environment will keep active growing
zones generally at or above 32 degrees. The real hard freeze and
end of the growing season looks to be Thu night. Thu afternoon
H8 temps remain fairly consistent on guidance...approaching -10
C. This is consistent with high temps struggling out of the 30s
for most areas. A strong downslope component to the wind
direction may allow a few mid 40s...but otherwise it will be a
raw day. Not quite record cold high temps...but close to them.
Finally there will be snow. While higher elevations prior to the
cold front may see some snow...snow levels come crashing down
behind the front and thru Thu. And while the air mass is
continental in origin...abundant stratocu on IR satellite shows
evidence of low level moisture. That forced up and over the
mtns will wring out snow showers. With strong CAA...the profile
is favorable for upslope showers to freely move downwind...and
forecast Froude number will above 1 support that. While I do not
expect any accumulation S of the mtns...this set up could mean
some foothills towns see their first flakes of the year. In the
higher elevations and upstream of the mtns where snow showers
will be most persistent...some light accumulations are likely.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Winds will gradually subside Thursday night as surface ridge axis
crosses the region. Warm front lifting by to the north will
spill variable high and mid level clouds into the region
overnight but expect any precip to remain north of the border in
better dynamics. Lows will range from the upper teens to lower
20s north and lower to mid 20s in the south.
Return flow will bring warmer air back into the region on Friday
under a mix of sun and clouds. Highs will range through the 40s
north and lower to mid 50s south.
Next shortwave will approach from the west Friday night.
Looking for increasing clouds and a chance of showers after
midnight as an associated cold front pushes into western New York
by Saturday morning. Lows will range from the mid 30s to mid 40s.
Cold front will cross the region on Saturday and will push
offshore by Saturday evening. Expect mostly cloudy skies with
occasional showers for the bulk of the day. Highs will range from
the mid 40s to the mid 50s.
Increasing northwest flow behind the front will usher in
another shot of cool Canadian air Saturday night. Upper trough
swinging in from the west and increasing upslope flow will
combine with low level moisture in the mountains for snow
showers overnight and into Sunday morning. Not looking for a lot
in the way of QPF but an inch or two of accumulation not out of
the question... especially over higher terrain. Lows overnight
will range through the 30s.
Upper trough axis will shift east Sunday morning and mountains
snow showers will taper off by afternoon. Remainder of the forecast
area will see a mix of sun and clouds. Highs will range from the
mid 30s to lower 40s north and mid to upper 40s south.
Ridge of high pressure will build in from the west Sunday night.
Expect partly cloudy skies overnight with lows ranging through
the 20s to near 30.
High pressure will shift offshore on Monday and a weak warm front
will lift into the region from the west. Forcing along this
boundary will be rather limited and will likely go with low chance
pops for showers mainly in northwest zones. Highs Monday will
range from the mid 30s north to the mid 40s south.
Warm front will generally stall over the area Monday night as
shortwave approaches from the west. Strengthening over-running
may result in snow or mixed precipitation in northern zones after
midnight and a chance of showers elsewhere.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
Short Term...VFR conditions are expected to dominate thru Thu
with dry...offshore flow. A weak S/WV trof passing tonight
followed by prolonged upslope flow will likely keep HIE with
MVFR CIGs...and possibly an isolated SHSN and local IFR or lower
conditions tonight into Thu. A strong cold front will cross the
area late this afternoon...between 18-21z...and winds will begin
to increase around this time. Gusts to 25 kts possible at all
terminals this afternoon...followed by NW gusts in excess of 30
kts early Thu.
Long Term...
VFR Thursday night through Friday night. VFR with areas of MVFR
ceilings in showers on Saturday. VFR Saturday night with areas
of MVFR/IFR ceilings/vsby in snow showers north into Sunday
morning. Becoming VFR Sunday afternoon.
&&
.MARINE...
Short Term...Gale watch has been converted to gale warning for
all waters. Cold front looks set to cross the coastal waters
late this afternoon...with a line of squalls possible. Winds
increase behind the front...and will continue to increase as CAA
becomes stronger overnight. As high pressure moves in late
Thu...winds and seas will gradually diminish...but gale force
wind gusts may linger thru the day.
Long Term...
SCA's may be needed on Friday into Friday night. Gales possible
Saturday night and Sunday.
&&
.EQUIPMENT...
Due to an unforeseen problem with the part on order, the KGYX
radar will be down through early afternoon Thursday. Please see
KBOX, KCBW, KENX, and KCXX for coverage over the GYX forecast
area.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Warning from 4 PM this afternoon to 8 PM EDT Thursday for
ANZ150>154.
&&
SYNOPSIS...
NEAR TERM...Arnott
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
EQUIPMENT...Hazardous weather outlook, Oct 17, 10:11 AM EDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 1011 AM EDT Wed Oct 17 2018 MEZ007>009-012>014-018>022-025>028-NHZ001>009-011-012-015-181415- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-Sagadahoc- Lincoln-Knox-Coastal Waldo-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Cheshire-Eastern Hillsborough- Western And Central Hillsborough- 1011 AM EDT Wed Oct 17 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Another strong cold front will cross the region tonight. Along with much colder air, westerly winds will become gusty again. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Northwest wind gusts in excess of 40 mph are possible beginning around daybreak Thursday and continuing through the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023-024-NHZ010-013-014-181415- Coastal York-Coastal Cumberland-Strafford-Interior Rockingham- Coastal Rockingham- 1011 AM EDT Wed Oct 17 2018 This Hazardous Weather Outlook is for southwest Maine, central New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Another strong cold front will cross the region tonight. Along with much colder air, westerly winds will become gusty again. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Northwest wind gusts in excess of 40 mph are possible beginning around daybreak Thursday and continuing through the day. Thursday night will likely see a hard freeze across the entire area ending the growing season. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-181415- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1011 AM EDT Wed Oct 17 2018 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARNOTT
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 4:44 PM EDT | Special Weather Statement | GYX | Rockingham, Strafford | 31 min |
| Oct 17, 2:35 AM EDT | Gale Warning | GYX | 40 hr |
Nearby
Wind Advisories in Maine, 2018Wind Advisories in New Hampshire, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.